Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 23, 2005, 1:32 AM CST for Calhoun County, Jackson County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2005, 1:32 AM CST (07:32 UTC)
- Expired
- Mar 23, 2005, 2:00 AM CST
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, FL, Jackson County, FL
The radar
The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 230733
SVRTAE
FLC013-063-230800-
/O.NEW.KTAE.SV.W.0032.050323T0732Z-050323T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 AM CST WED MAR 23 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA
SOUTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA
* UNTIL 200 AM CST
* AT 123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHASON...OR ABOUT 12 MILES NORTHWEST OF BLOUNTSTOWN...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND RIDGE BY 140 AM CST...
SNEADS BY 145 AM CST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3055 8521 3058 8524 3079 8493 3076 8493
3072 8487 3068 8487 3059 8495 3052 8520
3052 8520
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:40 AM CST, 52 minutes earlier.
Area forecast discussion, Mar 23, 12:40 AM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 AM EST WED MAR 23 2005 .SYNOPSIS...SFC COLD FRONT CONTINUES TO MAKE STEADY PROGRESS EASTWARD TOWARDS THE CWA EARLY THIS MORNING...WITH LIKELY ONE MORE ROUND OF STRONG STORMS TO GO OVER THE REGION. LATEST SPC MESOSCALE DISCUSSION INDICATES THE POSSIBILITY OF YET ANOTHER TORNADO WATCH FOR SOME PORTION OF THE CWA...WITH THE GREATEST THREAT TO THE N AS 0-1 KM HELICITIES ARE STILL QUITE IMPRESSIVE. ALSO STILL CONCERNED ABOUT HAIL POTENTIAL AS MID LEVEL LAPSE RATES REMAIN VERY STEEP WITH PLENTY OF CAPE IN THE 0 TO -20C LAYER. OVER THE COASTAL WATERS... WINDS ARE SLOWLY BEGINNING TO SUBSIDE FROM WEST TO EAST AHEAD OF THE COLD FRONT...AT LEAST TEMPORARILY. && .SHORT TERM...AS MENTIONED ABOVE...MUCH OF THE FOCUS IN THE SHORT TERM WILL BE THE CONTINUED SEVERE WEATHER POTENTIAL WHICH SHOULD COME TO AN END QUICKLY THIS MORNING AS THE COLD FRONT SWEEPS THROUGH. WITH THAT IN MIND...WILL HAVE A WEST-EAST INCREASING POP GRADIENT ACROSS THE CWA DURING THE DAY...WITH BY FAR THE BEST CHANCES FOR ANY REMAINING SHOWERS AND STORMS OVER THE SE FL BIG BEND BEFORE NOON. EXPECT HIGH PRESSURE TO BUILD IN WITH FAIR AND NEAR SEASONABLE TEMPS TONIGHT AND THURSDAY...BEFORE ANOTHER WARM FRONT IS PROGGED TO MOVE THROUGH ON FRIDAY BRINGING THE NEXT CHANCE OF RAIN. && .LONG TERM...WITH THE VERY ACTIVE AND PROGRESSIVE PATTERN CONTINUING ACROSS THE LOWER CONUS...THE NEXT POTENTIAL SEVERE WEATHER EVENT COULD AFFECT THE CWA BY SUNDAY INTO MONDAY...WITH EARLY MODEL RUNS INDICATING AN EERILY SIMILAR TRACK WITH THE UPPER LOW AS THIS PAST EVENT. && .MARINE...WITH WINDS HAVING TEMPORARILY BACKED TO THE E AND SE AND WEAKENED ACROSS APALACHEE BAY...WILL LET THE COASTAL FLOOD WATCH FOR TAYLOR AND DIXIE COUNTIES EXPIRE AT 4 AM THIS MORNING. DO EXPECT S-SW WINDS TO RESUME BEFORE SHIFTING TO THE W LATER THIS MORNING BUT EXPECT THESE TO BE IN THE 15 KT RANGE...ALSO LIKELY KEEPING CONDITIONS JUST BELOW SCEC LEVELS. && .FIRE WEATHER...WITH SIGNIFICANTLY DRIER AIR COMING INTO THE AREA BEHIND THE COLD FRONT COMBINED WITH HIGH TEMPS REMAINING IN THE UPPER 70S...NEAR RED FLAG CONDITIONS OVER INTERIOR SECTIONS OF N FL COULD BE POSSIBLE ON THURSDAY AFTERNOON. AT THIS TIME RH DURATIONS ARE EXPECTED TO BE IN THE 1 TO 3 HR RANGE...BUT SHOULD THIS BECOME LONGER...THEN A FIRE WX WATCH WILL BE ISSUED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 79 46 79 54 / 30 00 00 10 PANAMA CITY 77 52 75 59 / 20 00 00 10 DOTHAN 76 48 76 55 / 10 00 00 10 ALBANY 76 47 76 53 / 20 00 00 00 VALDOSTA 79 49 78 54 / 40 00 00 00 CROSS CITY 79 48 78 55 / 60 00 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && GOULD
Hazardous weather outlook, Mar 22, 6:48 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 748 PM EST TUE MAR 22 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 748 PM EST TUE MAR 22 2005 ...A TORNADO WATCH CONTINUES UNTIL 9 PM EST (8 PM CST) TUESDAY FOR MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE AS WELL AS THE COASTAL WATERS OUT TO 20NM.... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. THE LARGE SWATH OF TORNADOS...DAMAGING WINDS AND LARGE HAIL THAT OCCURRED ACROSS SOUTHEAST ALABAMA AND GEORGIA HAS MOVED EAST AND ENDED ACROSS THE LOCAL AREA. HOWEVER..ISOLATED THUNDERSTORMS AND MINOR FLOODING WILL PERSIST INTO THE EVENING ESPECIALLY ACROSS THE SOUTHEAST BIG BEND COUNTIES. A FEW OF THESE STORMS MAY BE SEVERE WITH WIND DAMAGE THE GREATEST THREAT. MARINERS SHOULD EXERCISE CAUTION ACROSS THE COASTAL WATERS. THE COLD FRONT WILL MOVE WEST TO EAST ACROSS THE LOCAL AREA OVERNIGHT. THIS MAY GENERATE SCATTERED SHOWERS AND POSSIBLY SOME THUNDERSTORMS BUT THE LIKELIHOOD OF SEVERE WEATHER WILL BE GREATLY DIMINISHED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL SWEEP ALL OF THE PRECIPITATION EAST OF THE AREA BY EARLY WEDNESDAY MORNING...SETTING UP A PERIOD OF QUIET WEATHER BOTH OVER LAND AND OUT ON THE GULF OF MEXICO. THE NEXT CHANCE FOR POSSIBLE STRONG TO SEVERE STORMS WILL COME SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER VIGOROUS UPPER LEVEL SYSTEM AND STRONG COLD FRONT APPROACH FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT.. SPOTTERS SHOULD REMAIN VIGILANT TO THE WEATHER UNTIL THE STORMS MOVE OUT OF THE FORECAST AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Local storm report, Mar 22, 7:58 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO COLQUITT 31.17N 84.73W
03/22/2005 MILLER GA EMERGENCY MNGR
EM INTERVIEWED ON TV REPORTED 100 HOMES DAMAGES, 25 WITH
MAJOR DAMAGE. MULTIPLE INJURIES WITH 2 CRITICAL
&&
BLOCKLocal storm report, Mar 22, 8:11 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO DONALDSONVILLE MUNI AIR 31.01N 84.88W
03/22/2005 SEMINOLE GA EMERGENCY MNGR
CORRECTION OF EARLIER REPORT... TORNADO AT DONALDSONVILLE
WITH MULTIPLE INJURIES AND ONE FEMALE FATALITY..WAS
REPORTED AT 145 PM EST BY EM RATHER THAN 3PM EST
&&
BLOCKSpecial weather statement, Mar 22, 11:30 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 AM EST WED MAR 23 2005 ALZ065>069-GAZ120>126-142>144-231200- BAKER GA-CALHOUN GA-CLAY GA-COFFEE AL-DALE AL-DOUGHERTY GA-EARLY GA- GENEVA AL-HENRY AL-HOUSTON AL-LEE GA-MILLER GA-QUITMAN GA- RANDOLPH GA-TERRELL GA- INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...BLAKELY...COLQUITT... COTTONWOOD...CUTHBERT...DALEVILLE...DAWSON...DOWNTOWN DOTHAN... ELBA...ENTERPRISE...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LEESBURG...MORGAN...NEWTON...OZARK AND PUTNEY 1230 AM EST WED MAR 23 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA... AND WESTERN SECTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 700 AM EST (600 AM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...RANDOLPH... CALHOUN...BAKER...TERRELL...DOUGHERTY...AND LEE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:34 PM CST | Severe Thunderstorm Warning | TAE | Taylor | 26 min |
| Mar 22, 9:01 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 29 min |
| Mar 23, 2:23 AM CST | Severe Thunderstorm Warning | TAE | Gadsden | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.